Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 347, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2010, 11:18 PM MDT for 5 counties in Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2010, 11:18 PM MDT (05:18 UTC)
- Expired
- Aug 10, 2010, 12:00 AM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Hooker County, NE, Logan County, NE, McPherson County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 5:26 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:00 PM MDT, 8 hours 18 minutes earlier.
Area forecast discussion, Aug 9, 3:00 PM MDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT MON AUG 9 2010 .SYNOPSIS... UPPER LEVEL RIDGE CENTERED OVER THE SE CONUS...WITH A TROF DIGGING INTO THE PAC NW. THIS PLACES THE HIGH PLAINS IN SOUTHWEST FLOW. A SHORT WAVE TROF IS CROSSING THE ROCKIES THIS AFTERNOON...WITH CONTINUING WARM MOIST AIR AHEAD OF IT...ACROSS THE PLAINS. AT THE SURFACE A NEARLY STATIONARY EAST/WEST BOUNDARY CONTINUES NEAR THE NEB/KS BORDER. && .SHORT TERM... FORECAST CONCERNS FOCUS ON POPS/PRECIP AMOUNT TONIGHT...THEN HEAT FOR MID WEEK. MAIN TROF ANALYZED ON H20 VAPOR IMAGERY CROSSING THE ROCKIES ATM...WILL CONTINUE TO TREK NE TOWARDS THE CWA. AHEAD OF THE TROF IS RICH MOISTURE WITH DEW PTS IN THE 60S AND LOW 70S...ALONG WITH TEMPS IN THE 80S TO LOWER 90S. THIS COMBINES WITH SOME STEEP LAPSE RATES TO PRODUCE CAPE VALUES GREATER THAN 3K J/KG BASED ON LATEST LAPS DATA. ALSO SEEING A WIND SHIFT LINE AND SOME CONVERGENCE ACROSS THE EASTERN PANHANDLE OF NEB. THIS BOUNDARY AND RICH MOISTURE HAS ALLOWED FOR SOME ISOLD STORMS TO DEVELOP ALREADY. EXPECT THIS ACTIVITY TO CONTINUE AND INCREASE IN COVERAGE WHEN THE MAIN TROF ARRIVES. SOME SEVERE WEATHER IS POSSIBLE ALTHOUGH WITH A WEAKLY SHEERED ENVIRONMENT PRESENT NOT EXPECTING A MAJOR OUTBREAK. MAIN THREAT IS FOR WINDS AND HAIL...HOWEVER NEAR THE BOUNDARY...WHICH IS BEGINNING TO LIFT NORTH AS A WARM FRONT TOWARDS THE I80 CORRIDOR...AN ISOLD TOR CANNOT BE RULED OUT. OVERNIGHT THE STORMS EXPECTED TO CONGEAL INTO A COMPLEX. WITH PW/S NEARING 2 INCHES...EXPECT SOME HEAVY RAIN. PLACEMENT OF THE COMPLEX VARIES BY THE DIFFERENT MODELS FROM WESTERN...TO CENTRAL NEB. IF THE TRACK GOES MORE CENTRAL...THEN PORTIONS OF N CENTRAL WILL NEED TO BE WATCHED CAREFULLY FOR FLASH FLOODING. WARM FRONT EXPECTED TO PUSH NORTHEAST AS RIDGE RETROGRADES WEST. THIS WILL PUSH ACTIVITY MAINLY TO THE NORTH AND PUT WESTERN AND N CENTRAL NEB BACK IN MORE ZONAL FLOW. AFTER SOME LINGERING CHANCES TOMORROW...WAVE SLIDES EAST AND THE HEAT TURNS ON. BY WED AND THURS...HIGHS PUSH IN THE MID AND UPPER 90S. UPPER LEVEL DISTURBANCES SHOULD PUSH ACROSS TO THE NORTH WITH MOST OF THE CWA DRY...AS NEXT COLD FRONT DIPS INTO THE PAC NORTHWEST FOR THURS. .LONG TERM... MED RANGE OPERATIONAL AND ENSEMBLE GUIDANCE IN MUCH BETTER AGREEMENT THAN 24 HOURS AGO...THOUGH SCENARIO WITH RETROGRADING NW TROF INTO REX PATTERN HAS BEEN SQUASHED. COOL DOWN FOR THE CWA AND ADJACENT PLAINS LOOKING BETTER WITH LARGE SCALE TROF DROPPING FROM THE HIGH LATITUDES INTO NC CONUS THIS WEEKEND. FRIDAY STILL THE MOST PROBLEMATIC WITH TIMING OF THE INITIAL COLD FRONT THROUGH THE HIGH PLAINS INTO THE MO VALLEY REGION. GFS MOST DRASTIC CHANGE FROM 24 HOURS AGO...BUT IS STILL ON THE SLOWER SIDE OF MODEL GROUPINGS. THE FASTER SOLN WOULD DROP TEMPERATURES ON FRIDAY WELL INTO THE 80S WITH ISENTROPIC LIFT AIDING IN AFTERNOON CONVECTION FRIDAY AS WELL. FAVORED SOLN FROM HPC IS WITH THE FASTER SOLN BACKED UP BY ENSEMBLE GROUPINGS AND TWEAKED FORECAST DOWN A FEW DEGREES FOR FRIDAY ADJUSTED WINDS FOR AN AFTERNOON FROPA. MAY BE SOME DAY 2 FROPA UPSLOPE PCPN IN THE SOUTHWEST ON SATURDAY...BUT OTHERWISE A COOLER AND DRIER FORECAST...ESPECIALLY HUMIDITY WISE...WILL BE ON TAP. && .AVIATION... CONVECTION BLOOMING ACROSS THE HIGH PLAINS THIS AFTERNOON AND THIS TREND SHOULD CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. CONFIDENCE HIGHEST FOR A THUNDERSTORM IN VCNTY OF KLBF TERMINAL TOWARD THE MIDDLE TO LATE EVENING HOURS...WITH LESS CONFIDENCE OF A STORM IN VCNTY OF KVTN HAVE ONLY PLACE A PROB 30 GROUP. THESE STORMS WILL ALL HAVE THE CAPABILITY OF PRODUCING LOWERED FLIGHT CONDITIONS IN HEAVY RAIN...POSSIBLY SMALL HAIL AND DANGEROUS WIND CONDITIONS. THE CONVECTIVE ACTIVITY MAY PERSIST IN THE VCNTY OF THE KLBF TERMINAL WELL INTO THE EARLY MORNING HOURS. VFR CONDITIONS ARE EXPECTED BY SUNRISE ACROSS THE REGION...THOUGH HEAVY RAINFALL MAY LEAD TO LIGHT FOG FORMATION IN THE PLATTE RIVER VALLEY AS WINDS BECOME LIGHT AND VARIABLE TOMORROW MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/SHORT TERM...MASEK LONG TERM/AVIATION...13
Hazardous weather outlook, Aug 9, 2:51 PM MDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT MON AUG 9 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-102100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 351 PM CDT MON AUG 9 2010 /251 PM MDT MON AUG 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE LIKELY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND EARLY MORNING HOURS. MODERATE INSTABILITY IS IN PLACE WHICH WILL ALLOW MANY OF THESE STORMS TO PRODUCE HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 50 MPH. LOWER AND MIDDLE WIND FIELDS ARE ONLY MARGINAL FOR SEVERE WEATHER PRODUCTION AND ONLY A FEW STORMS ARE EXPECTED TO PRODUCE DAMAGING WIND GUSTS AND LARGER HAIL. THIS AREA LOOKS TO BE LIMITED TO AREAS WEST OF HIGHWAY 83 THIS EVENING. THUNDERSTORM COVERAGE IS EXPECTED TO EXPAND ACROSS THE SANDHILLS AND NORTH CENTRAL NEBRASKA OVERNIGHT. HEAVY RAINFALL WILL BE THE PRIMARY THREAT...THOUGH A FEW STORMS WILL BE CAPABLE OF SMALL HAIL AND 40 MPH WIND GUSTS. LOCALIZED FLOODING MAY BE POSSIBLE IN AREAS THAT RECEIVED HEAVY RAINFALL OVER THE PAST 24 HOURS...MAINLY ALONG AND EAST OF HIGHWAY 183 IN NORTH CENTRAL NEBRASKA...WITH NORTHERN HOLT COUNTY BEING MOST FAVORABLE FOR EXCESSIVE RUNOFF OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY EAST OF A LINE FROM SPRINGVIEW TO CURTIS. A STRONG TO SEVERE STORM IS POSSIBLE OVER BOYD...HOLT AND WHEELER COUNTIES. THUNDERSTORMS ARE POSSIBLE THURSDAY...THURSDAY NIGHT AND FRIDAY NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Local storm report, Aug 9, 10:00 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HEAVY RAIN 10 NE OSHKOSH 41.51N 102.21W
08/09/2010 M1.42 INCH GARDEN NE CO-OP OBSERVER
RAIN FELL IN LESS THAN AN HOUR.
&&
BTAYLORSpecial weather statement, Aug 9, 10:03 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1103 PM CDT MON AUG 9 2010 NEZ057>059-100445- KEITH NE-LINCOLN NE-PERKINS NE- 1003 PM MDT MON AUG 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEITH...NORTHEASTERN PERKINS AND WESTERN LINCOLN COUNTIES UNTIL 1045 PM MDT/1145 PM CDT/... AT 1000 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILD HORSE SPRING...OR 6 MILES NORTHEAST OF GRANT...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HIGHWAY 25 MILE MARKER 90 AROUND 1140 PM CDT. SUTHERLAND RESERVOIR STATE RECREATION AREA AROUND 1145 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Aug 9, 10:21 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1121 PM CDT MON AUG 9 2010 NEZ059-100500- LINCOLN NE- 1121 PM CDT MON AUG 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL MIDNIGHT CDT... AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF MOOREFIELD...OR 15 MILES NORTHEAST OF CURTIS...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 30 MILE MARKER 210 AROUND 1145 PM CDT. BRADY AROUND 1155 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Local storm report, Aug 9, 10:27 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM TSTM WND GST ARTHUR 41.57N 101.69W
08/09/2010 E65 MPH ARTHUR NE TRAINED SPOTTER
60 TO 65 MPH WINDS REPORTED BY TRAINED SPOTTER WITH VERY
HEAVY RAIN AND 100 YARD VISIBILITY
&&
KROBERGSpecial weather statement, Aug 9, 10:38 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1138 PM CDT MON AUG 9 2010 NEZ036-059-070-071-100530- FRONTIER NE-HAYES NE-LINCOLN NE-MCPHERSON NE- 1138 PM CDT MON AUG 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRONTIER...EASTERN HAYES...WESTERN LINCOLN AND MCPHERSON COUNTIES UNTIL 1230 AM CDT... AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRYON TO HAYES CENTER...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... SUTHERLAND RESERVOIR STATE RECREATION AREA AND SUTHERLAND AROUND 1145 PM CDT. HAYES CENTER STATE WILDLIFE MANAGEMENT AREA AND DICKENS AROUND 1150 PM CDT. HERSHEY AROUND MIDNIGHT CDT. WELLFLEET AND TRYON AROUND 1220 AM CDT. LAKE MALONEY STATRECREATION AREA AND NORTH PLATTE MILE AROUND 1225 AM CDT. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Local storm report, Aug 9, 10:58 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1158 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG ARTHUR 41.57N 101.69W
08/09/2010 ARTHUR NE TRAINED SPOTTER
TWO AND A HALF INCH DIAMETER TREE LIMBS DOWN IN ARTHUR.
&&
KROBERGThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:03 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 42 min |
| Aug 9, 9:17 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 43 min |
| Aug 9, 9:26 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 49 min |
| Aug 9, 9:35 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 40 min |
| Aug 9, 10:25 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 50 min |
| Aug 9, 10:43 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Lincoln, McPherson | 47 min |
| Aug 9, 11:01 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Aug 9, 11:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 32 min |
| Aug 10, 3:00 AM MDT | Flash Flood Warning | LBF | Cherry | 6 hr |
| Aug 10, 8:44 AM MDT | Areal Flood Advisory | LBF | Cherry | 19 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.